Evidence map›Paper›PMID 29399586›Full record

ArticleJournal of investigative medicine high impact case reports

A Case of Myocarditis and Near-Lethal Arrhythmia Associated With Interleukin-2 Therapy.

Stephanie Wu, Anna Sarcon, Khuyen Do, Jerold Shinbane, Rahul Doshi, Helga Van Herle

Open access · goldAbstract read
In one paragraph

Article in Journal of investigative medicine high impact case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.3field-weighted citation impact, top 37% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 5 citations in OpenAlex.

  1. Article
  2. Frontiers in cardiovascular medicine · 2021
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Stephanie WuUniversity of Southern California, Los Angeles, CA, USA.
Anna SarconUniversity of Southern California, Los Angeles, CA, USA.
Khuyen DoUniversity of Southern California, Los Angeles, CA, USA.
Jerold ShinbaneUniversity of Southern California, Los Angeles, CA, USA.
Rahul DoshiUniversity of Southern California, Los Angeles, CA, USA.
Helga Van HerleUniversity of Southern California, Los Angeles, CA, USA.
University of Southern California · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present a case of a 48-year-old female who developed myocarditis and near fatal arrhythmias during high dose Il-2 therapy for metastatic renal cancer. On day 5 of therapy, the patient developed sudden onset chest pain, elevated cardiac enzymes and ST segment changes on EKG. Coronary angiogram was normal, however echocardiogram showed reduced ejection fraction and hemodynamic measurements showed elevated bilateral elevated filling pressures. The patient then developed episodes of recurrent ventricular arrhythmia, precipitated by bradycardia and PVC, requiring defibrillation and temporary pacemaker placement. Endomycardial biopsy was nonspecific showing fibrosis with subsequent cardiac MRI showed evidence of myocardial edema, consistent with Il-2 induced myocarditis in the setting of no prior cardiac history. After the discontinuation of Il-2 therapy, the patient displayed clinical improvement as well as improved ejection fraction. This case brings attention to the cardiac toxicities associated with high dose Il-2 therapy including potentially lethal arrhythmias and highlights the importance of careful cardiac screening prior to initiation of treatment.

Indexed as

IL-2 therapymyocarditisventricular tachycardia

Identifiers

PMID29399586
PMCPMC5788128
OpenAlexW2794201969

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.